Cookies?
Library Header Image
LSE Research Online LSE Library Services

Zipf and the size distribution of firms

Hart, Peter E. and Oulton, Nicholas (1997) Zipf and the size distribution of firms. Applied Economics Letters, 4 (4). pp. 205-206. ISSN 1350-4851

Full text not available from this repository.

Identification Number: 10.1080/758518494

Abstract

Based on a sample of 50 441 independent UK companies of all sizes covering all sectors of the UK economy, the size distribution of companies is close to lognormal, even though the hypothesis of lognormality can be rejected statistically. A Zipf plot shows that the Pareto distribution is a poor fit to the upper 5% tail.

Item Type: Article
Official URL: https://www.tandfonline.com/toc/rael20/current
Additional Information: © 1997 Taylor & Francis
Divisions: Centre for Macroeconomics
Subjects: H Social Sciences > HD Industries. Land use. Labor
H Social Sciences > HB Economic Theory
Date Deposited: 11 Dec 2020 15:27
Last Modified: 20 Aug 2021 02:44
URI: http://eprints.lse.ac.uk/id/eprint/107895

Actions (login required)

View Item View Item